Alert archive / Washington / Wind Advisories in 2019

Wind Advisory 6, NWS Spokane, WA

October 7, 20199 counties in Washington; Benewah County, Kootenai County, Latah County, Idaho

NWS Spokane, WA issued this wind advisory at Oct 7, 2019, 10:15 AM PDT for 9 counties in Washington; Benewah County, Kootenai County, Latah County, Idaho. It took effect at Oct 7, 2019, 11:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2019, 10:15 AM PDT (17:15 UTC)
In effect from
Oct 7, 2019, 11:00 PM PDT
Expired
Oct 8, 2019, 5:45 AM PDT
In force
7 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 55 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 5.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2019-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2019-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2113 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

961 
WWUS76 KOTX 071715
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1015 AM PDT Mon Oct 7 2019

IDZ002-003-WAZ032-033-035-036-080115-
/O.NEW.KOTX.WI.Y.0006.191008T0600Z-191008T1500Z/
Coeur d'Alene Area-Idaho Palouse-
Lower Garfield and Asotin Counties-Washington Palouse-
Upper Columbia Basin-Spokane Area-
Including the cities of Coeur d'Alene, Post Falls, Hayden, 
Worley, Moscow, Plummer, Potlatch, Genesee, Clarkston, Pomeroy, 
Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, Uniontown,
Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Spokane, 
Cheney, Davenport, and Rockford
1015 AM PDT Mon Oct 7 2019

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Washington, Lower Garfield and Asotin Counties, 
  Washington Palouse, Upper Columbia Basin and Spokane Area. In 
  Idaho, Coeur d'Alene Area and Idaho Palouse.

* WHEN...From 11 PM this evening to 8 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...People are urged to secure loose objects 
  that could be blown or damaged by the wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
561 
WWUS76 KOTX 080046
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
546 PM PDT Mon Oct 7 2019

IDZ002-003-WAZ032-033-035-036-081500-
/O.CON.KOTX.WI.Y.0006.191008T0600Z-191008T1500Z/
Coeur d'Alene Area-Idaho Palouse-
Lower Garfield and Asotin Counties-Washington Palouse-
Upper Columbia Basin-Spokane Area-
Including the cities of Coeur d'Alene, Post Falls, Hayden, 
Worley, Moscow, Plummer, Potlatch, Genesee, Clarkston, Pomeroy, 
Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, Uniontown,
Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Spokane, 
Cheney, Davenport, and Rockford
546 PM PDT Mon Oct 7 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PDT TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Washington, Lower Garfield and Asotin Counties, 
  Washington Palouse, Upper Columbia Basin and Spokane Area. In 
  Idaho, Coeur d'Alene Area and Idaho Palouse.

* WHEN...From 11 PM this evening to 8 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...People are urged to secure loose objects 
  that could be blown or damaged by the wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
123 
WWUS76 KOTX 081245
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
545 AM PDT Tue Oct 8 2019

IDZ002-003-WAZ032-033-035-036-081345-
/O.CAN.KOTX.WI.Y.0006.000000T0000Z-191008T1500Z/
Coeur d'Alene Area-Idaho Palouse-
Lower Garfield and Asotin Counties-Washington Palouse-
Upper Columbia Basin-Spokane Area-
Including the cities of Coeur d'Alene, Post Falls, Hayden, 
Worley, Moscow, Plummer, Potlatch, Genesee, Clarkston, Pomeroy, 
Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, Uniontown,
Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Spokane, 
Cheney, Davenport, and Rockford
545 AM PDT Tue Oct 8 2019

...WIND ADVISORY IS CANCELLED...

The threat for strong southwesterly winds has diminished. Expect 
local wind gusts of 20 to 30 mph into the early evening.  

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Oct 7, 2:35 AM PDT, 7 hours 40 minutes earlier.

Area forecast discussion, Oct 7, 2:35 AM PDT, 7 hours 40 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
235 AM PDT Mon Oct 7 2019

.SYNOPSIS...
Expect one more day of dry and mild weather today. Big changes
arrive tonight into Tuesday as a strong cold front plows through
the Inland Northwest. It will bring windy conditions, a chance of
rain and snow and much colder temperatures to the region. Cool,
dry weather is expected after mid-week.

&&

.DISCUSSION...
Today through Tuesday night: Big changes are coming in the next
24 to 36 hours as a strong cold front swings through the region
followed by a deep upper level trough that will bring rounds of
rain and snow, strong winds, and colder temperatures. For today,
expect a continuation of mild temperatures under weak warm air
advection as daytime highs running slightly warmer than yesterday.
Light precipitation will reach the Cascades this afternoon while
begin to winds increase.

Winds: Prefrontal southwest to west winds will become breezy this
afternoon with speeds of 15 to 25 mph. The winds will continue to
increase overnight, peaking with the frontal passage with
sustained winds of 25 to 35 mph and gusts of 40 to 50 mph. The
strongest winds will span from the Cascades ridges into the
exposed valleys, across the Waterville Plateau into the upper
Columbia Basin. The winds will veer to the northwest to north by
Tuesday, and will funnel down the north-south valleys like the
Okanogan Valley into the western Columbia Basin with speeds of 20
to 30 mph. Some patchy blowing dust is possible overnight into
Tuesday on recently worked fields, although shower activity may
limit coverage. Winds will gradually taper off Tuesday night into
Wednesday.

Precipitation and snow levels: Snow levels will start off quite
high this afternoon with the onset of precipitation falling as
rain across the Cascades and Okanogan Highlands. In the wake of
the cold front, snow levels will tumble to 3K ft to 6K ft
overnight across the northern mountains and then spanning from 3K
to 4K ft regionwide on Tuesday. Instability increases Tuesday
afternoon with a small chance of a stray thunderstorm over the
north Idaho. Precipitation will turn to snow in the mountains
with accumulating snow found above 4K ft. The best chance for
accumulating snow will be found near the Cascade crest with 3 to 5
inches possible, while north Idaho may see 2 to 4 inches. From
the Blue mountains into the Camas Prairie, 1 to 2 inches of new
snow is possible by early Wednesday morning.

Temperatures: The most noticeable change will be temperatures
which will be near seasonal normals today and will drop 6 to 12
degrees on Tuesday. Expect a return of the freezing temperatures
Tuesday night. /rfox

Wednesday through Monday: Gusty north winds will continue across
much of the region into Wednesday as the upper trough moves
eastward. Channeled terrain including the Okanogan Valley,
portions of northern Idaho, along with the Columbia Basin will
likely see the breeziest winds through this episode. With strong
cold advection occurring, look for high temperatures generally in
the 40s into lower 50s Wednesday through Thursday. With clearing
skies and diminishing winds, Wednesday and Thursday nights look to
be the coldest nights through this event. Look for widespread
freeze conditions with lows in the 20s, and locally in the teens
in more sheltered locations. Temperatures will moderate toward the
weekend.

The eastern Pacific ridge will amplify over the region mid to
late this week. This will then be pushed eastward as the next
weather system arrives toward next weekend. This system will
likely weaken as it encounters the upstream ridge: at this stage
we are only carrying "slight chance" wording through the weekend.
Precipitation chances increase early next week.
Dang

&&

.AVIATION...
06Z TAFS: High clouds increase tonight with an incoming warm
front, with limited shower chances near the Cascade crest. Middle
to high clouds thicken into Monday, with limited shower chances by
the afternoon around GEG/SFF/COE/EAT. Better shower chances develop
after 00-03Z. Expect increasing winds Monday afternoon too,
especially after 20-23Z. Gusts of 16-28kts will be possible. /Cote'

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        64  40  52  27  44  22 /  10  20  30  20   0   0
Coeur d'Alene  63  41  51  27  43  21 /  20  50  40  30   0   0
Pullman        66  42  52  27  43  20 /  10  80  30  50  10   0
Lewiston       73  51  59  36  48  28 /  10  60  40  60  30   0
Colville       65  35  55  23  49  18 /  30  60  30  40   0   0
Sandpoint      59  42  50  28  43  21 /  30  80  50  70   0   0
Kellogg        61  43  49  28  40  24 /  10  90  50  60  10   0
Moses Lake     70  41  58  30  53  24 /  10  10  20  10   0   0
Wenatchee      67  43  54  33  50  31 /  20  20  20  20   0   0
Omak           64  38  54  30  50  27 /  20  20  20  10   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.

&&
Hazardous weather outlook, Oct 7, 4:38 AM PDT, 5 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
438 AM PDT Mon Oct 7 2019

IDZ001-004-027-WAZ031-037-038-042-081145-
Northern Panhandle-Central Panhandle Mountains-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Northeast Mountains-Okanogan Highlands-
East Slopes Northern Cascades-
438 AM PDT Mon Oct 7 2019

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington...Northeast
Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

The mountains can expect gusty westerly winds overnight with the
potential for light high elevation snow. The probability for
widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Gusty northerly winds will develop Tuesday into Wednesday while
a few inches of snow accumulations are possible above 4000 ft
AGL. Much colder temperatures will follow for the entire region.
Morning low temperatures on Thursday will likely be the coldest we
have seen so far this season.

WAZ034-041-043-044-081145-
Moses Lake Area-Wenatchee Area-Okanogan Valley-Waterville Plateau-
438 AM PDT Mon Oct 7 2019

This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.

.DAY ONE...TODAY AND TONIGHT

Gusty westerly winds will strengthen late this afternoon and
through the night as a cold front moves through the region. Winds
will peak overnight with speeds of 15 to 30 mph with gusts to
around 40 mph.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Windy northerly winds can be expected on Tuesday into Wednesday.
followed by much colder temperatures. These winds may bring
patchy blowing dust while much colder temperatures will follow.
Expect freezing temperatures Tuesday night and Wednesday night.
Morning low temperatures on Thursday will likely be the coldest we
have seen so far this season.

IDZ002-003-026-WAZ032-033-035-036-081145-
Coeur d'Alene Area-Idaho Palouse-Lewiston Area-
Lower Garfield and Asotin Counties-Washington Palouse-
Upper Columbia Basin-Spokane Area-
438 AM PDT Mon Oct 7 2019

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...East Central Washington...Northeast
Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Gusty westerly winds will strengthen late this afternoon and
through the night as a cold front moves through the region. Winds
will peak overnight with speeds of 20 to 30 mph with gusts to
around 40 mph.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Breezy northerly winds can be expected on Tuesday into Wednesday.
followed by much colder temperatures. Expect freezing temperatures
Tuesday night and Wednesday night. Morning low temperatures on
Thursday will likely be the coldest we have seen so far this
season.

Nearby

Wind Advisories in Washington, 2019Wind Advisories in Idaho, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.